MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. IV3000 SHAPED 12X9CM CTN 50; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. IV3000 SHAPED 12X9CM CTN 50; TAPE AND BANDAGE, ADHESIVE
Model Number 66004009
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Event or Problem Description
It was reported that, during the routinely dressing changed for patients, a new iv3000 shaped 12x9cm ctn 50 was opened and the dressing was so adhesive that became a mass.Treatment was resumed, with a back-up device.Patient was not injured as consequence of this problem.It was confirmed that there was no delay.
 
Additional Manufacturer Narrative
H3, h6: the batch record was reviewed and it could be confirmed that the products had progressed through a satisfactory release process which involved testing the product against the requirements of the finished product specification.There was also no issue identified during the manufacturing process that could have caused or contributed to the complaint problem a complaint history review on the product family revealed no instances of this kind in the last three years.The instructions for use and risk files, mitigate similar instances to the reported issue with no updates required.The device was used for treatment and was not returned for analysis.We have not been able to confirm a relationship between the event and the device or identify a definitive root cause.It was reported that the dressing was so adhesive that it became a mass when opened.Probable root cause is incorrect storage of the device.Environmental factors such as temperature can alter the adhesive nature of the dressing which can make it more sticky.The device should be stored in the conditions outlined in the ifu to ensure it is in optimum condition for use.The users of the reported product are therefore advised to consult the ifu, to prevent future occurrences of the reported issue.This guide provides comprehensive instructions of the operation, use and limitations of the device, including the conditions in which the device should be stored.This investigation is now complete, with no corrective actions required.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.
 
Additional Manufacturer Narrative

Brand Name
IV3000 SHAPED 12X9CM CTN 50
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin
austin, TX 78735
5123913905
MDR Report Key12941588
Report Number8043484-2021-01994
Device Sequence Number14723864
Product Code KGX
UDI-Device Identifier05000223455255
UDI-Public05000223455255
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66004009
Device Catalogue Number66004009
Device Lot Number2019
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer02/25/2022
03/02/2022
Initial Report FDA Received Date12/06/2021
Supplement Report FDA Received Date02/28/2022
03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown